MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3544457MC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Deformity/ Disfigurement (2360)
| Date of Event |
08/01/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) year-old hispanic female patient who underwent an unspecified breast augmentation with mentor memorygel breast implants (445cc on the left and 510cc on the right) experienced bilateral implant rupture postoperatively.Rupture was diagnosed by physical examination.As a result, the patient underwent explantation and replacement with mentor memorygel breast implants, 590cc on the left ( left catalog # 3505590bc and lot-serial # (b)(4)) and 535cc on the right (right catalog # 3505535bc and lot-serial # (b)(4)) on (b)(6) 2021.This medwatch report is for the left-sided implant.
Additional Manufacturer Narrative
Mentor received additional information regarding patient details, and that the patient also experienced bilateral grade iv capsular contracture postoperatively.Reason for device explant and/or reoperation: capsular contracture baker grade iv the mentor failure analysis lab has received and completed the evaluation of the suspect medical device.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the sx mod classic gel, 445cc breast implant.Leak testing was performed, according with mentor procedure, and it revealed a tear measuring approximately 0.8 cm within a siltex cracking area on the anterior view.The evaluation determined that the cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.It should be noted that as part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device 6462503 number, and no non-conformances were identified.Manufacturer¿s reference number: (b)(4).